Medical Questions > Womens Health > Birth Control Forum

Bad ongoing depo experience

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Hi everyone.. new here.

When I was young, I took the depo shot for about a year and a half. It was great. No bleeding, no real complications, no worries. It stopped my period completely for two years, even after I stopped taking the shot. (I don't want children so this wasn't a problem for me)

I've been inactive for a number of years, so I haven't bothered with birth control.. until recently. Three months ago I decided to take the shot again.. and what a NIGHTMARE it has been.

Two weeks after taking the shot I started to bleed. And for three months.. almost four.. it has not stopped. I'm exhausted all the time, and my state of mind has just.. spiraled downward. I've been extremely stressed out and depressed. I have been to the doctor multiple times. He gave me estrogen pills.. and they did nothing but slow the bleeding down a little bit as well as give me massive mood swings. I was promised a call from a gyno to set up an appointment.. and that never happened. (I'm in Canada.. our health care is questionable at best.)

My latest visit to the doctor yielded a couple sample packs of the birth control pill called Yaz. Two days on the pill made the bleeding all but stop. I would spot a little in the morning, but the rest of the day and evening.. was clean. And my mood improved almost instantly. I was happy, I had energy.. I thought everything was going to be ok.

But about a week into the pill.. I had an extremely painful night of cramps and nausea. It felt like someone had punched me in the stomach and I could not get up at all without a severe case of diziness and nausea. Eventually, after a good, long sleep I was ok. I thought it was food poisoning.. until it happened again a day later. I was on the couch all day in pain and nauseated. I finally felt better this morning.. and of COURSE I did NOT take another pill. And of course.. now I'm bleeding again.

I don't know what to do. I'm at the end up my rope. I read all sorts of horror stories and I have no idea where to turn. Estrogen didn't work.. I can't get any real help from the doctor or gyno. Will a different kind of birth contol work? Will I eventually stop bleeding? If I were to get another shot I'd be due halfway through this month.. will I stop bleeding when the depo leaves my system? How long will that take?

Please.. please.. PLEASE.. if anyone has had this problem with depo and has found a way to stop bleeding.. please tell me.
Did you find this post helpful?
|

User Profile
replied October 14th, 2010
Supporter
I would not put myself through the pain or stress. Every form of birth control does not work for every woman. Even if you were on it when you were younger, I am sure they have changed the makeup in the depo shot in some way over the years. Or maybe you have physically changed since then and cannot tolerate the injection. Whatever the case, I would stop taking the shot and try a different option for birth control.
Good luck.
|
Did you find this post helpful?

replied November 15th, 2010
Bad experience
My personal experience has been: I took the shot in August. Immediately following, the hormonal changes started to kick in. I could feel it as I started to change emotionally, I got very high high's and low low's. I was becoming much more extreme in my feelings and thoughts, and I felt something was not right. Well, after the first 2 weeks I got my period. It was way too early for it, as I had it right before I got the shot, but then again I thought maybe this was normal as I just started a new method of BC and it was altering my system. It's now November, and I have had few if any days of non-bleeding. The first period I got lasted for 2 weeks, and then there was light spotting. I thought it would end, and that it was normal because of what some websites say about the side-effects. Well, then it continued. It stopped for 2-3days, and then I got another hard core period lasting 2 weeks again. The bleeding does not stop. I sleep 10-11 hours each night to feel good. I normally could sleep 7 hours a night and be rested. Not now. I will never ever ever put this in my body again. As you can imagine, it's made it much harder and less comfortable to have sex, exactly what the shot is intended for. Good luck. I am just speaking from a personal experience, and I am very in touch with my emotions. This has been 3 months from menstrual hell. This is one of the most UNNATURAL things I have ever tried!
|
Did you find this post helpful?